Enbral

Enbral

Hi all

My Christmas present, took 2nd treatment Christmas Day.! Although this nice present did not start to arrive until 48 hours after.

Yes I have an improvement in my mobility , that was the best Christmas present ever. But........

I have been to the doctor , he checked it was not infected then said ring the Rhumy nurse who has recommended I carry on with 3 rd shot in Friday. She suggested it was just trauma from injecting.

To complicate matters the site of my first injection has now started to go same way. If this is just trauma why has the ist injection site start 9 days after?

I have searched this site for comments in Enbral , there are not many, and those are dated. I ask myself if it because it is the miracle drug they say it is so nobody bothers to use this site any more.

Yes I have antihistamine , doctors Said not to expect my diffence from it.

I will have to go back today to doctors, upon their request, as it has expanded past the black line in the last 12 hours.

Good news is, I don't need my crutches to walk in there and I can get up from chair which I couldn't before 1st shot so is this the small price to pay in exchange for movement?

Rhumy nurse can't see me until after next shot because of the holidays.

Looking forward to reading any replies.

15 Replies

oldestnewest
  • It doesn't look right to me but I have no personal knowledge as usual of anti-TNF's/biologics. Have you been searching Enbral? If so it's not the correct spelling, it's Enbrel, try that you may have more luck as I've seen posts questioning similar problems at injection sites. Maybe even try being specific & put Enbrel injection site reaction?

    Hope it is a reaction & nothing more.

  • I had Enbrel for 7 years finishing around 3 years ago because it could not control me anymore. I have noticed a lot more people have injection site reactions since then which I believe is because the formulation has been changed to suit the use of prefilled pens with extra preservations/additions. Your rheumy nurse should have more experience with this than your GP but as with everything with this disease we all react differently. Farm

  • I use Enbrel each week and although I've had reactions (red soreness looking) nothing on the scale of this one, and they've always gone within a couple of hours.

    As your new to it have you spoken to the nurse who came to your home to show you how to inject? She should have given you a helpline number which if she/he is not available another person will answer and advise you. Your other option would be to call Health care at home ( that's if they delivered it to you) and request to speak to a pharmacist and they will be able to advise as well.

    Either way I would not inject anymore until you've received proper attention from the medical team.

  • Quick update, been to doctors given antibiotics, so can't take Enbral whilst on them. Spoke to nurse who is coming out next week after my antibiotics have finished to supervise/ administer injection.

    Both sites are still growing. Nice to know from you that this is not normal, hope for yet.

  • I started Enbrel injections 6 weeks ago and I have some redness around the injection site but it goes away within the week. It is a tad itchy as well. I have put an OTC coertozone cream on it and that seems to help.

  • I had the same thing and was taken off them after just a month. I went onto rituximab infusions after that and not had any issues so far (3 years down the line)

  • I had this problem, ended up with my whole thighs red and swollen, bruised and incredibly sore. My rheumatologist said I could be allergic to the mouse protein in it. She would not allow me to take it again, was changed to humira, which is made with human protein. No reactions with that, have been on it for 18 months. Seemed to work, but has now stopped, and I am looking at yet another change.

    I do hope that you get this sorted out asap.......make sure that you get plenty of photos. Nothing I tried worked, antihistamine, cream, ice, etc. it just got worse, I was really distressed by the time I saw her. Don't let it rest, good luck and do let us know how you get on. M x

  • I had a local reaction to the enbral injection. I was advised to apply anthisan to the skin and take one a day antihistamine tablets. This worked for me .I now apply the anthisan the day before my injection again on the day and the day after and take the antihistamine tablets in the same way. I no longer have local reactions.

    My problem is that after having had these injections 15 times I am no better. Very disappointed

  • I had a very similar reaction to Enbrel and when I had the fifth injection, the other 4 injection sites came up again. I was worried that there would be no more space to do the next injection but it settled down quickly after that and I hardly get any reaction at all now. I am so pleased that it did settle because I had an almost miraculous improvement in my RA symptoms from the second injection. I really hope it all settles down for you. And I hope you can get some advice quickly.

    Take care and best wishes.

  • I've been on Enbrel now for a couple of months and this happened to me. No problems 1st one but for a few weeks afterwards I got an injection reaction like yours and the previous weeks would also come up.

    After about the 6th one it is much more settled and only comes up slightly fir a day or two. I am sure yours should settle down but if not speak to your Rheumy Nurse .

    Hope you get some relief and Happy New year xxx

  • I been on Enbrel for three years now and haven't had any site reactions at all. I use the pre filled syringe. I don't take any anti histermines. Doesn't look right to me, but I'm not a doctor. Hope you get it sorted soon. Just want to add that it's been my wonder drug. In remission at my first 12 week appointment and still am!!!!

  • I had reactions like this also when I started Enbrel. My nurse advised that I may be hitting the muscle and that is making it react that way. I switched to my abdomen after the third injection and although the first one in the belly blub reacted a bit, it has been smooth sailing since. This medication has been a godsend for me. I hope you clear up and have success with it.

  • That looks really nasty, you poor thing. I hope you get relief and like the others say, it settles down soon.

    I'm taking my fourth Enbrel injection this Wednesday and fingers crossed zero side effects.

    Equally no miracle changes to my symptoms to report but I'm certainly no worse.

    My nurse who came to teach me how to use the Enbrel pen say that some people are allergic to the latex in the actual pen itself.

    If this is the case they can teach you to use traditional syringes apparently.

    Good luck to you and please keep us posted.

    Mx

  • Thank you,

    Seems to have faded now.

    Will update post after Wednesday when due next one.

  • How are you Possitive_attitude?

You may also like...